MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Codes Material Separation (1562); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that material separation occurred.Obsidio was selected for a renal embolization procedure.Obsidio was injected into an upper pole renal branch.The physician began refluxing into the 155cm truselect bern microcatheter.Within approximately 20-30 seconds of the catheter being occlusive, obsidio refluxed, and the microcatheter was pulled back.While pulling back the microcatheter, approximately 1cm of obsidio was noticed on the distal portion of the microcatheter.An attempt was made to let the catheter sit near the proximal portion of the obsidio 'pack' to see if the blood flow would take the material off the catheter, which did not work.The microcatheter was quickly pulled out and while doing so, the 1cm of obsidio was still on the catheter tip eventually sheared off and went into a lower pole renal branch and eventually fragmented into pieces, which went into multiple branches within the kidney.There were no patient complications as a result of the event and the patient is expected to fully recover.
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.Investigation results: media review: media was received in the form of imagery of what appears to be a scan of obsidio conformable embolic occluding multiple vessel branches.However, due to insufficient medical imaging training, it was unable to be determined by the investigator if the reported event was confirmed based on the provided images.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described with this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the obsidio device confirmed that the reported events are known events defined in the products risk documentation.This event has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event.
 
Event or Problem Description
It was reported that material separation occurred.Obsidio was selected for a renal embolization procedure.Obsidio was injected into an upper pole renal branch.The physician began refluxing into the 155cm truselect bern microcatheter.Within approximately 20-30 seconds of the catheter being occlusive, obsidio refluxed, and the microcatheter was pulled back.While pulling back the microcatheter, approximately 1cm of obsidio was noticed on the distal portion of the microcatheter.An attempt was made to let the catheter sit near the proximal portion of the obsidio 'pack' to see if the blood flow would take the material off the catheter, which did not work.The microcatheter was quickly pulled out and while doing so, the 1cm of obsidio was still on the catheter tip eventually sheared off and went into a lower pole renal branch and eventually fragmented into pieces, which went into multiple branches within the kidney.There were no patient complications as a result of the event and the patient is expected to fully recover.It was further reported that the vessel size was under 3mm.The delivery technique was standard using a.021 inner diameter truselect bern microcatheter.No intervention was required.

Brand Name
OBSIDIO?
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24075993
Report Number2124215-2026-02667
Device Sequence Number15799589
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124(17)260818(10)37229569
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0037229569
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date04/01/2026
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale